Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 151, NWS Lubbock, TX

June 5, 2005Kent County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 5, 2005, 6:10 PM CDT for Kent County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2005, 6:10 PM CDT (23:10 UTC)
Expired
Jun 5, 2005, 7:15 PM CDT
In force
65 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Kent County, TX

The radar

The Lubbock radar (KLBB), 111 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 4:45 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2005-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2924 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2005-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2924 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 052312
SVRLUB
TXC263-060015-
/O.NEW.KLUB.SV.W.0151.050605T2310Z-050606T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
610 PM CDT SUN JUN 5 2005

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KENT COUNTY IN NORTHWEST TEXAS

* UNTIL 715 PM CDT

* AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR GIRARD...OR 9 MILES
  NORTHWEST OF JAYTON...MOVING NORTH AT 10 MPH. ADDITIONAL SEVERE 
  THUNDERSTORMS WILL LIKELY DEVELOP SOUTHWARD TOWARDS JAYTON.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE GIRARD AND
  JAYTON.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3338 10079 3314 10053 3339 10051 3339 10075

$$
2 follow-up statements
000 
WWUS54 KLUB 052329
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
629 PM CDT SUN JUN 5 2005

TXC263-060015-
/O.CON.KLUB.SV.W.0151.000000T0000Z-050606T0015Z/
KENT TX-
629 PM CDT SUN JUN 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR KENT
COUNTY...

QUARTER SIZE HAIL WAS REPORTED AT 615 PM BY THE PUBLIC IN GIRARD.

AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR GIRARD...OR 7 MILES NORTH OF
JAYTON...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3338 10079 3314 10053 3339 10051 3339 10075

$$
000 
WWUS54 KLUB 060000
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
659 PM CDT SUN JUN 5 2005

TXC263-060015-
/O.CON.KLUB.SV.W.0151.000000T0000Z-050606T0015Z/
KENT TX-
659 PM CDT SUN JUN 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR KENT
COUNTY...

NICKEL SIZE HAIL WAS REPORTED AT 651 PM BY DEPARTMENT OF PUBLIC 
SAFETY BETWEEN JAYTON AND GIRARD.

AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE 
HAIL.  ISOLATED LARGER HAIL RANGING BETWEEN GOLFBALL TO BASEBALL IS 
POSSIBLE. THIS STORM WAS LOCATED NEAR GIRARD...OR 6 MILES NORTH OF 
JAYTON.  THIS STORM WAS DRIFTING TO THE SOUTHWEST. 

DESTRUCTIVE HAIL CAN BE EXPECTED WITH THIS STORM...TAKE COVER NOW. GO
TO THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3338 10079 3314 10053 3339 10051 3339 10075

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:53 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 5, 4:53 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
453 PM CDT SUN JUN 5 2005

.SHORT TERM...
HAVE UPDATED ZONES TO INCLULDE SEVERE THUNDERSTORM WATCH NUMBER
408 IN EFFECT UNTIL MIDNIGHT.

XI

.LUB WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

11
Hazardous weather outlook, Jun 5, 11:30 AM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 AM CDT SUN JUN 5 2005

TXZ021>044-061630-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
1130 AM CDT SUN JUN 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
ACROSS PORTIONS OF THE SOUTH AND ROLLING PLAINS...GENERALLY
EAST OF A LINE FROM LEVELLAND TO BROWNFIELD.  THE SLIGHT RISK
INCLUDES THE LUBBOCK METROPOLITAN AREA.

ABUNDANT LOW LEVEL MOISTURE WILL MOVE BACK INTO THE REGION THIS
AFTERNOON AND EVENING ALONG A NEARLY STATIONARY COLD FRONT
LOCATED JUST TO THE SOUTH OF A LINE FROM ODONNELL TO ASPERMONT.  THE
FRONT WILL PUSH NORTHWARD AS A WARM FRONT THIS AFTERNOON AND ALLOW
MOISTURE TO RETURN TO THE AREA...AS WELL AS PROVIDE A LIFTING
MECHANISM TO GENERATE ISOLATED SEVERE THUNDERSTORMS.

THROUGH THE MID AFTERNOON HOURS...THUNDERSTORM ACTIVITY WILL BE
CAPPED BY WARMER AIR ABOVE THE SURFACE.  THE CAP WILL BE BROKEN
THIS AFTERNOON AS TEMPERATURES WARM INTO THE UPPER 80S.

ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO RAPIDLY
BECOME SEVERE WITH LARGE HAIL THE PRIMARY THREAT.  DAMAGING WIND
GUSTS WILL ALSO BE POSSIBLE.

THE THREAT OF THUNDERSTORM DEVELOPMENT THIS EVENING WILL FOLLOW THE
MOVEMENT OF THE FRONT AND DEEPER MOISTURE FARTHER TO THE NORTH.

.DAYS TWO THROUGH SEVEN...

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND
EVENING...FROM MONDAY THROUGH FRIDAY. AT THIS TIME...THURSDAY AND
FRIDAY HAVE THE HIGHEST POTENTIAL FOR ORGANIZED STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT...MAINLY AFTER
4 PM.

LAMARRE

In the hours before

Local storm report, Jun 5, 4:57 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
457 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             12 S LUBBOCK            33.40N 101.88W
06/05/2005  1.00 INCH        LUBBOCK            TX   BROADCAST MEDIA

            REPORTED AT INDIANA AND 102ND

0448 PM     HAIL             11 SW LUBBOCK           33.46N 102.01W
06/05/2005  1.75 INCH        LUBBOCK            TX   PUBLIC

            REPORTED NEAR 86TH AND GARY

&&

GS
Special weather statement, Jun 5, 5:00 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
500 PM CDT SUN JUN 5 2005

TXZ021>044-060500-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
500 PM CDT SUN JUN 5 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 408 EFFECTIVE UNTIL 1200 AM CDT MONDAY MORNING FOR THE
FOLLOWING COUNTIES...

BAILEY...BRISCOE...CASTRO...CHILDRESS...COCHRAN...COTTLE...
CROSBY...DICKENS...FLOYD...GARZA...HALE...HALL...HOCKLEY...KENT...
KING...LAMB...LUBBOCK...LYNN...MOTLEY...PARMER...STONEWALL...
SWISHER...TERRY...YOAKUM.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

LAMARRE
Local storm report, Jun 5, 5:22 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
522 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             9 S LUBBOCK             33.45N 101.88W
06/05/2005  2.00 INCH        LUBBOCK            TX   EMERGENCY MNGR

            REPORTED AT 77TH AND AVE W

&&

GS
Local storm report, Jun 5, 5:34 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
534 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             2 N WILSON              33.35N 101.73W
06/05/2005  4.25 INCH        LYNN               TX   PUBLIC

&&

GS
Local storm report, Jun 5, 5:44 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
544 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             SLATON                  33.44N 101.64W
06/05/2005  0.75 INCH        LUBBOCK            TX   TRAINED SPOTTER

            REPORTED AT THE INTERSECTION OF FM 41 AND HWY 84

&&

GS
Local storm report, Jun 5, 5:58 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
558 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     HAIL             SLATON                  33.44N 101.64W
06/05/2005  1.75 INCH        LUBBOCK            TX   LAW ENFORCEMENT

&&

GS

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:53 PM CDTSevere Thunderstorm WarningLUBStonewall39 min
Jun 5, 4:19 PM CDTSevere Thunderstorm WarningLUBLubbock56 min
Jun 5, 4:35 PM CDTSevere Thunderstorm WarningLUBLynn55 min
Jun 5, 5:12 PM CDTSevere Thunderstorm WarningLUBHale63 min
Jun 5, 5:14 PM CDTSevere Thunderstorm WarningLUBLubbock61 min
Jun 5, 5:28 PM CDTSevere Thunderstorm WarningLUBLynn47 min
Jun 5, 5:38 PM CDTSevere Thunderstorm WarningLUBDickens67 min
Jun 5, 5:39 PM CDTSevere Thunderstorm WarningLUBGarza66 min
Jun 5, 5:56 PM CDTSevere Thunderstorm WarningLUBFloyd64 min
Jun 5, 6:05 PM CDTSevere Thunderstorm WarningLUBCrosby37 min
Jun 5, 6:13 PM CDTSevere Thunderstorm WarningLUBLubbock62 min
Jun 5, 6:15 PM CDTSevere Thunderstorm WarningLUBLynn60 min
Jun 5, 6:20 PM CDTSevere Thunderstorm WarningLUBBriscoe55 min
Jun 5, 6:39 PM CDTSevere Thunderstorm WarningLUBKing66 min
Jun 5, 6:45 PM CDTSevere Thunderstorm WarningLUBGarza60 min
Jun 5, 6:45 PM CDTSevere Thunderstorm WarningLUBDickens60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.